I have recently had a triple bypass(January 07) and since then have experienced from time to time each day excessive sweating. This usually occurs first thing in the morning when I get up and can happen from time to time during the day when I go for a walk. It is very uncomfortable and I am just wondering if this is normal andif there is anything I can do to reduce this?
Of the four bypasses in the last ten years in my own family, no one has complained of this. In fact, my uncle is thrilled that he can now walk a couple of miles without sweating profusely and becoming short of breath.
There is the issue of anxiety as a possible factor, if this applies, but I think this definitely needs to be mentioned to your doctor.
I experience exactly the same excessive sweating that you talk about. I had a quad bypass in July 06. Unfortunately, I have not found any resolution to this problem or even anyone who accepts that it might be related to my CABG.
Hi, I had quad bypass 18 june this year, now 8weeks plus post surgery and still experiencing excessive sweats, some times after food or effort and some times for no apparent reason, seems to be quite common.
Ditto! CABG 17 months ago and sweating is rediculous! Regular Dr dismisses this, says no heart symptoms, it's just sweat, might be from the toprol but no worries. Still a concern to me, embarassing, have to explain in publib it is a medicine thing, not a HA in progress.
I am only guessing this, so please correct me if I'm wrong.
When I was a teenager, I used to sweat quite a lot during exercise and as a young adult I would also sweat quite a lot especially during exertion. A year before my heart problems were obvious, I was working outdoors in a very labour intensive job. Everyone used to comment on how I never sweated. If I was working on a very hot sunny day, I would get headaches and feel nauseous very quickly. I never hardly felt thirsty and just didn't sweat. After my first stent, I still didn't sweat but it was known I still had serious problems with my arteries. When I had my CABGx3 I sweated like crazy, more so on exertion. During Cardiac rehab I needed to use a towel regularly to stop others slipping on my sweat on the floor. As I became fitter, the sweating reduced slightly but not by much. I was told by experts at rehab that sweating is good. My CABGx3 failed and I stopped sweating. Now my LAD has been reopened with 5 stents, I'm soaking again.
I know the body sends blood closer to the skin when we are hot, so heat exchange can take place with the surrounding air. Maybe when there are coronary problems, the heart doesn't want to waste valuable blood/oxygen by sending higher volumes near the skin.
Just a theory but it seems to make sense.
When someone has a head trauma for example, the body restricts many vessels to allow more blood to the brain to help recovery.
I had open heart surgery 3 Halloweens ago in 2013 for an ascending Aortic dissection and I like Ed use to hardly ever sweat.and my friends use to remark also. Now I am profusely sweating any time I get hot and or do any kind of work and Whoa outside I am totally soaked within 5 minutes. I just came in from the outside drenched and decided to do a search on it and that's how I found this site. Glad to know I am not alone but this IS Horrible and embarrassing and what's worse is I have noticed a strange smell to my sweat. Does anyone else notice an odor they don't recognize? The only meds I am on is 6.25 mg of Coreg twice a day. Also I Never had high blood pressure until after the open heart surgery. And I was going to ask my doctor but I am sure I will hear the same thing like sweating is a good thing. Well sure it is but excessively just doesn't feel normal to me! Mary Anne
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.